Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

172 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does taking emergeny contraceptive hinder menstrual cycle ?

hi, i am 24yr old, 5ft 2inches and 45 kgs. i used a birth control pill Option 72 on 27th feb which was also the same day that i had unprotected sex. then i got my periods on 14th march. so, according to my usual 28 day cycle, my next period should have started on 11th april but it didnt start even today i.e., 17th april. what might have happened. please advise.
Mon, 9 Jan 2012
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,  
Lab Tests
OBGYN 's  Response
hi,
welcome to healthcare magic
since you had your periods after the unprotected sex, pregnancy can be rule out.delay may be due to SOME hormonal effecT. JUST WAIT FOR THE NEXT PERIODS.if it happen frequently then you bhave to do a ultra sound scan for the pelvis to find out the cause
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Does althea contraceptive pills could change menstraul cycle if it was started 2 weeks after menstraution? does althea contraceptive pills could change menstraul cycle if it was started 2 weeks after menstraution??

doctor1 MD

Hello! I m 32 years old, female, I delivered my 2 babies Caesarian Section (now they are 4 yrs old and 2 yrs old). A month after I gave birth with my second child, I started taking contraceptive pills , since then my menstrual cycle was going back to normal (28 days). Just last march of this year, I suddenly stopped taking contraceptive pill without even finishing the 28 pills. 5 days after, I experienced bleeding which lasted for 3 days (flow is just like i have my menstrual period ). After that and until now (already 3 months), my menstrual period will occur every after 13-15 days! So I end up having my menstrual period every twice a month! Is this a side effect of stopping taking the pill so sudden? Will my menstrual cycle go back to normal in due time? Please advise.

doctor1 MD

I started my first pack of birth control pills on Friday January 30th which was the 5th day of my period. My last pill is tomorrow. I track my period and i am not suppose to get my period for another 3 days starting tomorrow so February 22. i am not sure what i am suppose to do if that is the case. do i start a new pack of pills or just take my sugar pills until it starts. and if i start a new pack is it okay to take during my period? I m not sure what to do

Recent questions on  HIV

doctor1 MD

hi, im 17 and ive had sex before about 3 months ago i had unprotected sex about 2 months later to now i started feeling like pee was stuck in my shaft no matter how many times i pee, it doesnt burn when i pee and i think tthere was white/cream on the top of my penis and both sides of my penis hole get stuck together too, im not sure if i have an std please help?

doctor1 MD

Hello,
Im after some advise really
Im 24 I have been having chemotherapy for hodgkins lymphoma for the last 3 years and last september i had a bone marrow transplant from donor cells, all through the treatment i was still having my periods but last year they put me on a tablet which stopped me from bleeding as it was too dangerous. when i stopped this tablet at christmas time i bleed but havent since. the doctors are still hopeful my periods will return and have said i can start taking my contraceptive pill as soon as they do but me and my boyfriend of 4 years both hate using condoms and get no enjoyment out of them and therefore we havent been having a love life really and i dont want to wait up to the year the hospital is saying what are my options?

doctor1 MD

Im having constant head aces. Lower Back aces. No ministration. 2weeks late. Used condoms with my husband could I be pregnant or something else. Been having pain sinve last Friday. Im 2months postpardum with possible thyroid issues. Now incontanance

doctor1 MD

before 8 months i had a sexual contact with prostitute girl without condam, and after 15 days i had pain in my panis and headche to till today.but i did HIV and other sexually transmitted diseases of blood test 2 times nothing can be found,so here iam wondering for good suggestion,can you help me?

doctor1 MD

I just had a mutual masturbation session with a sex worker However she removed her hand from inside her vagina and used it roughly on my penis in a hand job Can I get HIV from this means which I was not able to stop after it occurred to me ?

doctor1 MD

i bought food the food was in a container with a plastic at the top covering the container how ever i notice the plastic on 1 container was slightly open on a container with food inside any RISK for hiv hep b,c

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and is not going away...I had read somewhere in the webmd website that facial rashes are the first sign...